Symmetry, Integrability and Geometry: Methods and Applications (SIGMA)

SIGMA 19 (2023), 063, 22 pages      arXiv:2211.01586

Spectral Theory of the Nazarov-Sklyanin Lax Operator

Ryan Mickler a and Alexander Moll b
a) Singulariti Research, Melbourne, Victoria, Australia
b) Department of Mathematics and Statistics, Reed College, Portland, Oregon, USA

Received March 19, 2023, in final form August 27, 2023; Published online September 10, 2023

In their study of Jack polynomials, Nazarov-Sklyanin introduced a remarkable new graded linear operator ${\mathcal L} \colon F[w] \rightarrow F[w]$ where $F$ is the ring of symmetric functions and $w$ is a variable. In this paper, we (1) establish a cyclic decomposition $F[w] \cong \bigoplus_{\lambda} Z(j_{\lambda}, {\mathcal L})$ into finite-dimensional ${\mathcal L}$-cyclic subspaces in which Jack polynomials $j_{\lambda}$ may be taken as cyclic vectors and (2) prove that the restriction of ${\mathcal L}$ to each $Z(j_{\lambda}, {\mathcal L})$ has simple spectrum given by the anisotropic contents $[s]$ of the addable corners $s$ of the Young diagram of $\lambda$. Our proofs of (1) and (2) rely on the commutativity and spectral theorem for the integrable hierarchy associated to ${\mathcal L}$, both established by Nazarov-Sklyanin. Finally, we conjecture that the ${\mathcal L}$-eigenfunctions $\psi_{\lambda}^s {\in F[w]}$ {with eigenvalue $[s]$ and constant term} $\psi_{\lambda}^s|_{w=0} = j_{\lambda}$ are polynomials in the rescaled power sum basis $V_{\mu} w^l$ of $F[w]$ with integer coefficients.

pdf (679 kb)   tex (140 kb)  


  1. Alexandersson P., Mickler R., New cases of the strong Stanley conjecture, in preparation.
  2. Biane P., Representations of symmetric groups and free probability, Adv. Math. 138 (1998), 126-181.
  3. Bock T.L., Kruskal M.D., A two-parameter Miura transformation of the Benjamin-Ono equation, Phys. Lett. A 74 (1979), 173-176.
  4. Böttcher A., Silbermann B., Introduction to large truncated Toeplitz matrices, Universitext, Springer, New York, 1999.
  5. Dołęga M., Féray V., On Kerov polynomials for Jack characters, Discrete Math. Theor. Computer Sci. Proc. AS (2013), 539-550, arXiv:1201.1806.
  6. Dubrovin B., Symplectic field theory of a disk, quantum integrable systems, and Schur polynomials, Ann. Henri Poincaré 17 (2016), 1595-1613, arXiv:1407.5824.
  7. Gassot L., Zero-dispersion limit for the Benjamin-Ono equation on the torus with bell shaped initial data, Comm. Math. Phys. 401 (2023), 2793-2843, arXiv:2111.06800.
  8. Gérard P., A nonlinear Fourier transform for the Benjamin-Ono equation on the torus and applications, Sémin. Laurent Schwartz, EDP Appl. 2019-2020 (2019-2020), 8, 19 pages.
  9. Gérard P., Kappeler T., On the integrability of the Benjamin-Ono equation on the torus, Comm. Pure Appl. Math. 74 (2021), 1685-1747, arXiv:1905.01849.
  10. Gérard P., Kappeler T., Topalov P., On the spectrum of the Lax operator of the Benjamin-Ono equation on the torus, J. Funct. Anal. 279 (2020), 108762, 75 pages, arXiv:2006.11864.
  11. Gérard P., Kappeler T., Topalov P., On the Benjamin-Ono equation on $\mathbb{T}$ and its periodic and quasiperiodic solutions, J. Spectr. Theory 12 (2022), 169-193, arXiv:2103.09291.
  12. Hora A., Obata N., Quantum probability and spectral analysis of graphs, Theoret. and Math. Phys., Springer, Berlin, 2007.
  13. Horn R.A., Johnson C.R., Matrix analysis, 2nd ed., Cambridge University Press, Cambridge, 2013.
  14. Jack H., A class of symmetric polynomials with a parameter, Proc. Roy. Soc. Edinburgh Sect. A 69 (1970), 1-18.
  15. Kerov S., Interlacing measures, in Kirillov's Seminar on Representation Theory, Amer. Math. Soc. Transl. Ser., Vol. 181, American Mathematical Society, Providence, RI, 1998, 35-83.
  16. Kerov S., Anisotropic Young diagrams and symmetric Jack functions, Funct. Anal. Appl. 34 (2000), 41-51, arXiv:math.CO/9712267.
  17. Knop F., Sahi S., A recursion and a combinatorial formula for Jack polynomials, Invent. Math. 128 (1997), 9-22, arXiv:q-alg/9610016.
  18. Kvinge H., Licata A.M., Mitchell S., Khovanov's Heisenberg category, moments in free probability, and shifted symmetric functions, Algebr. Comb. 2 (2019), 49-74, arXiv:1610.04571.
  19. Lapointe L., Vinet L., A Rodrigues formula for the Jack polynomials and the Macdonald-Stanley conjecture, Int. Math. Res. Not. 1995 (1995), 419-424, arXiv:q-alg/9509002.
  20. Lassalle M., Jack polynomials and free cumulants, Adv. Math. 222 (2009), 2227-2269, arXiv:0802.0448.
  21. Lehn M., Chern classes of tautological sheaves on Hilbert schemes of points on surfaces, Invent. Math. 136 (1999), 157-207, arXiv:math.AG/9803091.
  22. Li W.-P., Qin Z., Wang W., The cohomology rings of Hilbert schemes via Jack polynomials, in Algebraic Structures and Moduli Spaces, CRM Proc. Lecture Notes, Vol. 38, American Mathematical Society, Providence, RI, 2004, 249-258, arXiv:math.AG/0411255.
  23. Macdonald I.G., Symmetric functions and Hall polynomials, 2nd ed., Oxford Mathematical Monographs, The Clarendon Press, Oxford University Press, New York, 1995.
  24. Mickler R., Jack Littlewood-Richardson coefficients and the Nazarov-Sklyanin Lax operator, arXiv:2306.11115.
  25. Molev A., Nazarov M., Ol'shanskii G., Yangians and classical Lie algebras, Russian Math. Surveys 51 (1996), 205-282, arXiv:hep-th/9409025.
  26. Moll A., Random partitions and the quantum Benjamin-Ono hierarchy, arXiv:1508.03063.
  27. Moll A., Exact Bohr-Sommerfeld conditions for the quantum periodic Benjamin-Ono equation, SIGMA 15 (2019), 098, 27 pages, arXiv:1906.07926.
  28. Moll A., Finite gap conditions and small dispersion asymptotics for the classical periodic Benjamin-Ono equation, Quart. Appl. Math. 78 (2020), 671-702, arXiv:1901.04089.
  29. Moll A., Gaussian asymptotics of Jack measures on partitions from weighted enumeration of ribbon paths, Int. Math. Res. Not. 2023 (2023), 1801-1881, arXiv:2010.13258.
  30. Nakajima H., Lectures on Hilbert schemes of points on surfaces, Univ. Lecture Ser., Vol. 18, American Mathematical Society, Providence, RI, 1999.
  31. Nakamura A., Bäcklund transform and conservation laws of the Benjamin-Ono equation, J. Phys. Soc. Japan 47 (1979), 1335-1340.
  32. Nazarov M., Sklyanin E., Integrable hierarchy of the quantum Benjamin-Ono equation, SIGMA 9 (2013), 078, 14 pages, arXiv:1309.6464.
  33. Nazarov M., Sklyanin E., Sekiguchi-Debiard operators at infinity, Comm. Math. Phys. 324 (2013), 831-849, arXiv:1212.2781.
  34. Nazarov M., Sklyanin E., Macdonald operators at infinity, J. Algebraic Combin. 40 (2014), 23-44, arXiv:1212.2960.
  35. Nazarov M., Sklyanin E., Cherednik operators and Ruijsenaars-Schneider model at infinity, Int. Math. Res. Not. 2019 (2019), 2266-2294, arXiv:1703.02794.
  36. Nekrasov N.A., Okounkov A., Seiberg-Witten theory and random partitions, in The Unity of Mathematics, Progr. Math., Vol. 244, Birkhäuser, Boston, MA, 2006, 525-596, arXiv:hep-th/0306238.
  37. Okounkov A., On the crossroads of enumerative geometry and geometric representation theory, in Proceedings of the International Congress of Mathematicians -- Rio de Janeiro 2018. Vol. I. Plenary lectures, World Scientific Publishing, Hackensack, NJ, 2018, 839-867, arXiv:1801.09818.
  38. Okounkov A., Vershik A., A new approach to representation theory of symmetric groups, Selecta Math. (N.S.) 2 (1996), 581-605.
  39. Olshanski G., Anisotropic Young diagrams and infinite-dimensional diffusion processes with the Jack parameter, Int. Math. Res. Not. 2010 (2010), 1102-1166, arXiv:0902.3395.
  40. Qin Z., Hilbert schemes of points and infinite dimensional Lie algebras, Math. Surveys Monogr., Vol. 228, American Mathematical Society, Providence, RI, 2018.
  41. Sergeev A.N., Veselov A.P., Dunkl operators at infinity and Calogero-Moser systems, Int. Math. Res. Not. 2015 (2015), 10959-10986, arXiv:1311.0853.
  42. Sergeev A.N., Veselov A.P., Jack-Laurent symmetric functions, Proc. Lond. Math. Soc. 111 (2015), 63-92, arXiv:1310.2462.
  43. Simon B., SzegHo's theorem and its descendants. Spectral theory for $L^2$ perturbations of orthogonal polynomials, M. B. Porter Lectures, Princeton University Press, Princeton, NJ, 2011.
  44. Stanley R.P., Some combinatorial properties of Jack symmetric functions, Adv. Math. 77 (1989), 76-115.

Previous article  Next article  Contents of Volume 19 (2023)